MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD SYRINGE 20ML LL S/C 50; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD SYRINGE 20ML LL S/C 50; PISTON SYRINGE
Catalog Number 303310
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 20ml ll s/c 50 had foreign matter.The following information was provided by the initial reporter: material#: 303310, batch#: 4023256 and 4073843, 4044308.It was reported by customer that they have two 20 ml syringe with small plastic pieces sealed inside of the package.Additionally, looking through the sequestered stock, they noticed very inconsistent markings.Verbatim: rcc received a complaint via email.We have an issue with product # 303310 (sterile luer-lok 20 ml syringes), lot #4044308.Every syringe has had particulate in it, with particulate not seen in some cases until the final sterile product is evaluated.One of the syringes we opened is melted on the top and is completely missing the luer-lok tip.I have a sample of a syringe with particulate and the melted syringe.I am very concerned that particulate products could be administered to patients if the lot is not recalled.We are also experiencing particulate issues with lot # 4023256 to a lesser degree.Please share the date of event.Issue discovered during the course of the weekend, (b)(6) 2025.Please confirm which lot# is melted on the top.4044308 - please share the quantity of products affected on each lot#.Full impact/quantity unknown, but technicians reported 3-5 syringes affected in a row, per technician, had particulate.In other cases, particulate wasn¿t noticed until the final product was being checked and particulate was noticed in the product.We sequestered our entire stock as a result.I.My team saved me the wrappers from 10 impacted syringes, including one actual syringe with particulate inside (particulate noticed during syringe inspection while inside of an iso 5 compounding environment) and one syringe with missing plastic.#8 syringes are for lot 4044308.#2 syringes are for lot 4023256.Ii.I noted two 20 ml syringes and two 50 ml syringes with small plastic pieces sealed inside of the package, and can include these as well.50 ml syringes: product number 309653, lot number 5050909.20 ml syringes: product number 303310, lot numbers 4023256 and 4073843.Iii.Additionally, looking through the sequestered stock, i notice very inconsistent markings and will include two example sets of syringes in what we send back.20 ml syringes: product number 303310, lot number 4044308.Please confirm did the patient unknowingly impacted due to the event.Unknown - please confirm did the particulate present in fluid or non-fluid path.In fluid path for the products in lot 4044308 and 4023256 outside of fluid path for other reports outlined above, but could very easily translocate to the fluid path.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Based on investigation results, the reported foreign matter was silicone which is part of the manufacturing process, and the amount of silicone found was within specification.
 
Additional Manufacturer Narrative
(b)(4).Follow up report for correction and device evaluation.Based on investigation results, this complaint is no longer reportable.The reported foreign matter was silicone which is part of the manufacturing process, and the amount of silicone found was within specification.One photo, one sample for lot number 4023256, one sample for lot number 4073843 and six samples for lot number 4044308 were received by our quality team for evaluation.The samples were visual inspected and it was verified that one sample had cut scale lines and one sample had liquid in the fluid pathway.A review of the internal manufacturing device records for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, the following root causes were determined: 1.For the sample with the liquid in the fluid pathway, the liquid was tested to determine what the substance was and the results came back as silicone.Silicone is a medical-grade lubricant and a component in the product's manufacturing process.Lubricant presence testing was also completed and the amount of silicone found was within specification.2.The blurred scale markings were found to be within specification.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 20ML LL S/C 50
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21865597
Report Number9614033-2025-00032
Device Sequence Number4684322
Product Code FMF
UDI-Device Identifier00382903033102
UDI-Public(01)00382903033102(11)240417(17)290331(10)4073843
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K151766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303310
Device Lot Number4073843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown